Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 598, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 5, 2011, 5:13 PM CDT for Lowndes County, Noxubee County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2011, 5:13 PM CDT (22:13 UTC)
- Expired
- Aug 5, 2011, 6:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Lowndes County, MS, Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 57 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
409
WUUS54 KJAN 052213
SVRJAN
MSC087-103-052315-
/O.NEW.KJAN.SV.W.0598.110805T2213Z-110805T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT FRI AUG 5 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF COLUMBUS...
* UNTIL 615 PM CDT
* AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF BENT OAK MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROOKSVILLE...DEERBROOK...BIGBEE VALLEY...PRAIRIE POINT AND MACON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3349 8828 3316 8831 3308 8860 3345 8863
3356 8829 3350 8826
TIME...MOT...LOC 2214Z 335DEG 10KT 3338 8843
$$
DL3 follow-up statements
214 WWUS54 KJAN 052234 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 534 PM CDT FRI AUG 5 2011 MSC087-103-052315- /O.CON.KJAN.SV.W.0598.000000T0000Z-110805T2315Z/ NOXUBEE MS-LOWNDES MS- 534 PM CDT FRI AUG 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTHERN LOWNDES AND NORTHEASTERN NOXUBEE COUNTIES... AT 534 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BIGBEE VALLEY MOVING SOUTH AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROOKSVILLE...DEERBROOK...MACON AND PRAIRIE POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3343 8829 3316 8831 3308 8860 3334 8862 TIME...MOT...LOC 2234Z 340DEG 12KT 3329 8840 $$ DL
122
WWUS54 KJAN 052250
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CDT FRI AUG 5 2011
MSC087-052300-
/O.CAN.KJAN.SV.W.0598.000000T0000Z-110805T2315Z/
LOWNDES MS-
550 PM CDT FRI AUG 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOWNDES COUNTY IS
CANCELLED...
LAT...LON 3326 8861 3328 8830 3316 8831 3308 8860
3315 8861
TIME...MOT...LOC 2250Z 000DEG 12KT 3311 8852
$$
MSC103-052315-
/O.CON.KJAN.SV.W.0598.000000T0000Z-110805T2315Z/
NOXUBEE MS-
550 PM CDT FRI AUG 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN NOXUBEE COUNTY...
AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MACON MOVING SOUTH AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3326 8861 3328 8830 3316 8831 3308 8860
3315 8861
TIME...MOT...LOC 2250Z 000DEG 12KT 3311 8852
$$
DL384
WWUS54 KJAN 052311
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CDT FRI AUG 5 2011
MSC103-052322-
/O.EXP.KJAN.SV.W.0598.000000T0000Z-110805T2315Z/
NOXUBEE MS-
611 PM CDT FRI AUG 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NOXUBEE COUNTY
WILL EXPIRE AT 615 PM CDT...
LAT...LON 3326 8861 3328 8830 3316 8831 3308 8860
3315 8861
TIME...MOT...LOC 2312Z 000DEG 12KT 3304 8852
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:38 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 5, 3:38 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT FRI AUG 5 2011
.SHORT TERM...SHOWERS AND THUNDERSTORMS WILL BE LIKELY OVER
NRN...PARTICULARLY NERN ZONES...THIS AFTERNOON AND EVENING.
CONVECTION HAS BEEN ONGOING ALONG A SURFACE BOUNDARY LOCATED TO OUR
NORTH...HELPED ALONG BY AN UPPER WAVE IN THE MIDWEST. CONVECTION
ALONG OUTFLOW ACTIVITY HAS BEEN WORKING ITS WAY SLOWLY SWD AND WILL
CONTINUE TO BUILD SWD DURING THE LATE AFTERNOON AND EVENING. UPPER
SUPPORT WILL BE SLIGHTLY BETTER IN EAST MS ON THE EXTREME SRN
FRINGES OF THE EFFECTS OF THE SHORTWAVE TO OUR NORTH. A FEW OF THESE
STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS. ISOLATED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE OVER THE REST OF THE FORECAST AREA
THIS AFTERNOON AND EVENING ALTHOUGH RAIN CHANCES WILL BE LOW AND THE
VAST MAJORITY OF THESE AREAS WILL REMAIN DRY.
UPPER RIDGING OVER THE REGION WILL VERY GRADUALLY GIVE WAY TO
DEVELOPING UPPER TROUGHING TO OUR EAST AND INCREASING WESTERLIES TO
OUR NORTH. THE SLIGHT WEAKENING OF THE UPPER RIDGE AND AFTERNOON
CLOUD COVER FROM CONVECTION HAS TAKEN SOME OF THE EDGE OFF DAYTIME
TEMPERATURES BUT OUR HEAT WAVE WILL CONTINUES. HEAT INDICES REMAIN
FROM 105 TO 112 ACROSS THE AREA THIS AFTERNOON AND TEMPERATURES HAVE
BEEN RUNNING 2-6 DEGREES BELOW READINGS AT THE SAME HOUR YESTERDAY.
THE EXCESSIVE HEAT WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM THIS
EVENING...THE HEAT ADVISORY THEN IN EFFECT ACROSS THE WHOLE FORECAST
AREA FROM 7 PM THROUGH SATURDAY. 925/850MB TEMPS HOVER AROUND THE
SAME AS TODAY THROUGH THE SHORT TERM AND SURFACE DEWPOINTS WILL
GENERALLY REMAIN IN THE LOWER TO MID 70S. THIS WILL MAINTAIN HIGH
HEAT INDEX VALUES THAT WILL HOVER AROUND 110 IN THE AFTERNOONS.
RAIN CHANCES SHOULD BE HIGHEST OVER SRN AND ERN ZONES TOMORROW
AFTERNOON AND EVENING WHEN THE UPPER TROUGH CONTINUES TO EDGE TOWARD
THE SE CORNER OF MS BY SATURDAY. THE BOUNDARY LOCATED TO
OUR NORTH TODAY IS FORECAST TO LIFT NWD...DECREASING THE POTENTIAL
FOR OUTFLOW BOUNDARIES DEVELOPING INTO NRN ZONES DURING THE DAY.
FORCING WILL INCREASE SUNDAY WHEN WEAK UPPER WAVES BEGIN TO MOVE
INTO THE AREA FROM THE NW AS THE UPPER RIDGE IS FLATTENED BY
DEVELOPING WLY FLOW TO OUR NORTH.
.LONG TERM...SUNDAY THROUGH NEXT FRIDAY...THE SUN-FRI PERIOD WILL BE
AN INTERESTING WEEK AS THE GENERAL PATTERN SHIFTS TO A NW FLOW
REGIME WHICH SHOULD ALLOW THE AREA TO TRIM BACK ON THE EXCESSIVE
HEAT THAT HAS BEEN AROUND. HOWEVER...THIS PATTERN IS NOTORIOUS FOR
HARD TO TIME STORM COMPLEXES AND WHAT IS BEING OFFERED FROM THE
GFS/EURO FITS THE NW FLOW SCENARIO VERY WELL.
IN THE TEMP DEPARTMENT...SUN-MON WILL LIKELY REMAIN HOT/HUMID WITH
HIGHS WELL ABV NORMAL AND RANGING FROM 96-100 DEGREES. LOW LEVEL
FLOW TRAJECTORIES WILL CONTAIN A SOLID WESTERLY COMPONENT WHICH WILL
KEEP THE HOT LOW LEVEL CONDITIONS IN PLACE AS THE ORIGIN OF THIS AIR
WILL COME INTO OUR AREA FROM TX/LA. BY TUE AND LASTING TO THE END OF
THE WEEK...HIGH TEMPS WILL TREND TOWARD NORMAL VALUES...THIS IS
MAINLY DUE TO THE INCREASING RAIN CHANCES AND POTENTIAL FOR STORM
COMPLEXES TO ALTER THE DIURNAL CYCLE. MY INITIAL INTUITION WOULD BE
TO WARM TEMPS AND FOLLOW WHAT HAS BEEN A HOT WEEK. HOWEVER...WITH AN
ACTIVE PATTERN FOR STORM COMPLEXES DEVELOPING...A WIDE RANGE OF
HIGHS COULD BE POSSIBLE AND THAT ALL DEPENDS ON TIMING. DUE TO
THIS...FOLLOWED GUID VALUES FOR MOST OF THE LONG TERM.
AS MENTIONED ABV...AN ACTIVE WX PATTERN LOOKS TO TAKE SHAPE FOR NEXT
WEEK. THE GLOBAL MODELS WERE INDICATING THIS YESTERDAY AND ARE IN
BETTER AGREEMENT ON THE PATTERN TONIGHT. THIS IS RESULTING IN HIGHER
CONFIDENCE OF SUCH A PATTERN OCCURRING. THE TRICKY PART IS TIMING
THE PRECIP EVENTS. THE MODELS ARE SUGGESTING THE BEST PRECIP SIGNAL
WILL BE DURING THE DAY PERIODS...BUT THERE IS POTENTIAL FOR SOME
EARLY MORNING ACTIVITY AS WELL. DUE TO THIS UNCERTAINTY IN
TIMING...WILL JUST FOLLOW THE GFS POPS WHICH ARE ONLY IN THE 20-30%
RANGE. I WOULD LIKE TO RAISE THESE VALUES...BUT THE UNCERTAINTIES IN
TIMING ARE HOLDING BE BACK. UNTIL SOME CONSISTENCY CAN BE SHOWN ON
TIMING...WILL JUST GO WITH THE LOW END CHANCE WORDING.
THESE STORMY PERIOD WILL ALSO LIKELY BRING A FEW EPISODES OF
STRONG/SVR STORMS. THE NW FLOW PATTERN WILL CONTAIN INCREASED MID
LEVEL FLOW WHICH WILL INCREASE THE DEEP LAYER SHEAR AND ALLOW FOR
MORE ORGANIZED STORMS. THIS WILL LEAD TO BETTER POTENTIAL FOR
DAMAGING WINDS. ADDITIONALLY...INSTABILITY WILL BE QUITE HIGH AS
HOT/HUMID SFC CONDITIONS WILL COMBINE WITH STEEP LAPSE RATES TO
SUPPORT SVR STORMS AS WELL. /CME/
&&
.AVIATION...PRIMARILY VFR CONDS AND LGT SFC WINDS XPCTD OVER THE
NEXT 24 HOURS. AN AREA OF SHWRS AND TSTMS ACROSS NORTHERN MS SHOULD
BEGIN TO AFFECT AREAS ALONG THE HWY 82 CORRIDOR (PRIMARILY E OF
I-55) LATER THIS AFTN INTO THE EVENING. A SHIFT TO NORTHERLY WINDS
WITH A BRIEF GUST TO 20KTS WILL BE POSSIBLE AS THIS ACTIVITY
NEARS..IN ADDITION TO INTENSE LIGHTNING ACTIVITY. ELSEWHERE ISOLD
SHWRS/TSTMS WILL BE POSSIBLE THROUGH THE REST OF THE DAY. HEAT AND
HUMIDITY REMAIN AN ISSUE AND DENSITY ALTITUDE CHECKS ARE STILL
ADVISED. MVFR VSBY RESTRICTIONS WILL BE PSBL EARLY TOMORROW
MORNING...ESPECIALLY IN AREAS THAT SEE RAINFALL TODAY. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 76 97 76 98 / 16 17 5 17
MERIDIAN 76 97 75 96 / 27 21 7 19
VICKSBURG 76 98 75 99 / 12 12 5 14
HATTIESBURG 75 97 76 97 / 12 37 7 30
NATCHEZ 76 97 76 95 / 9 24 7 16
GREENVILLE 76 100 77 100 / 13 9 4 15
GREENWOOD 75 99 76 98 / 28 11 4 17
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR MSZ028>033-037>039-
044>046-050>052-055>058-063>066-072>074.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MSZ018-
019-025>027-034>036-040>043-047>049-053-054-059>062.
HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SATURDAY FOR
MSZ018-019-025>027-034>036-040>043-047>049-053-054-059>062.
LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
LAZ007>009-015-016-023>026.
HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SATURDAY FOR
LAZ007>009-015-016-023>026.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ARZ074-
075.
HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SATURDAY FOR
ARZ074-075.
&&
03/CME/BKHazardous weather outlook, Aug 5, 2:24 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 224 PM CDT FRI AUG 5 2011 MSZ028>033-037>039-044>046-050>052-055>058-063>066-072>074-061930- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON- SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 224 PM CDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH SATURDAY. A HEAT ADVISORY IN IN EFFECT AS HEAT INDICES ARE EXPECTED CLIMB ABOVE 105 DEGREES THIS AFTERNOON...AND AGAIN ON SATURDAY. IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH...INTENSE LIGHTNING...AND HEAVY RAINFALL WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE HOT AND HUMID WEATHER WILL CONTINUE LATER THIS WEEKEND AND ADDITIONAL HEAT ADVISORIES MAY BE NEEDED. AN ACTIVE PERIOD CONSISTING OF MULTIPLE ROUNDS OF THUNDERSTORMS IS EXPECTED STARTING LATE THIS WEEKEND...CONTINUING INTO NEXT WEEK DUE TO A DEVELOPING NORTHWEST FLOW PATTERN. THE PRIMARY THREAT WITH THESE STORMS WILL BE THE POSSIBILITY OF DAMAGING WIND GUSTS. TIMING INDIVIDUAL EVENTS WILL BE DIFFICULT...WITH DETAILS BECOMING A BIT CLEARER EACH PASSING DAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>043-047>049-053-054-059>062-061930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE- COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 224 PM CDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST-CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH SATURDAY. HEAT INDICES IN EXCESS OF 110 DEGREES ARE EXPECTED THIS AFTERNOON...WITH HEAT INDICES RANGING FROM 105 TO 110 DEGREES EXPECTED SATURDAY AFTERNOON. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A HEAT ADVISORY WILL BE IN EFFECT FROM 7 PM THIS EVENING UNTIL 7 PM CDT SATURDAY. IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH...INTENSE LIGHTNING...AND HEAVY RAINFALL WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE HOT AND HUMID WEATHER WILL CONTINUE LATER THIS WEEKEND AND ADDITIONAL HEAT ADVISORIES MAY BE NEEDED. AN ACTIVE PERIOD CONSISTING OF MULTIPLE ROUNDS OF THUNDERSTORMS IS EXPECTED STARTING LATE THIS WEEKEND...CONTINUING INTO NEXT WEEK DUE TO A DEVELOPING NORTHWEST FLOW PATTERN. THE PRIMARY THREAT WITH THESE STORMS WILL BE THE POSSIBILITY OF DAMAGING WIND GUSTS. TIMING INDIVIDUAL EVENTS WILL BE DIFFICULT...WITH DETAILS BECOMING A BIT CLEARER EACH PASSING DAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Special weather statement, Aug 5, 4:04 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT FRI AUG 5 2011
MSZ029-030-032-033-052135-
WEBSTER MS-OKTIBBEHA MS-CLAY MS-CHOCTAW MS-
404 PM CDT FRI AUG 5 2011
...STRONG THUNDERSTORMS MOVING INTO THE HIGHWAY 82 CORRIDOR...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 7 MILES NORTH OF PALA ALTO TO 5 MILES
SOUTHWEST OF EMBRY AT 404 PM CDT...MOVING SOUTH AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN NORTHERN CHOCTAW...CLAY...NORTHERN OKTIBBEHA AND WEBSTER
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3336 8939 3344 8941 3346 8938 3346 8942
3372 8949 3374 8904 3375 8904 3376 8894
3382 8893 3382 8873 3380 8871 3369 8871
3369 8863 3354 8859
TIME...MOT...LOC 2104Z 343DEG 21KT 3377 8875 3358 8941
DLSpecial weather statement, Aug 5, 4:16 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT FRI AUG 5 2011
MSZ030-031-052145-
LOWNDES MS-CLAY MS-
416 PM CDT FRI AUG 5 2011
...GUSTY WINDS APPROACHING EASTERN CLAY AND NORTHERN LOWNDES
COUNTIES...
AN AREA OF GUSTY WINDS OF 45 TO 55 MPH WAS LOCATED FROM 17 MILES
NORTH OF CALEDONIA TO 8 MILES NORTH OF WEST POINT AT 415 PM CDT...
MOVING SOUTHEAST AT 35 MPH.
PEOPLE IN SOUTHEASTERN CLAY AND LOWNDES COUNTIES SHOULD PREPARE FOR
GUSTY WINDS...WHICH COULD KNOCK DOWN A FEW TREES.
LAT...LON 3350 8827 3331 8863 3368 8870 3369 8850
3367 8849 3368 8841 3370 8840 3369 8837
3375 8832 3375 8825 3370 8824
TIME...MOT...LOC 2115Z 303DEG 28KT 3391 8823 3369 8856
DLSpecial weather statement, Aug 5, 4:38 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 438 PM CDT FRI AUG 5 2011 MSZ043-048-049-052205- RANKIN MS-MADISON MS-HINDS MS- 438 PM CDT FRI AUG 5 2011 ...STRONG THUNDERSTORMS DEVELOPING OVER THE JACKSON METRO AREA... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS IS DEVELOPING AROUND THE JACKSON METRO AREA. THE STRONGEST THUNDERSTORM WAS LOCATED OVER BROWNSVILLE...MOVING SOUTH AT 5 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN EASTERN HINDS...SOUTHWESTERN MADISON AND WESTERN RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3211 8999 3216 9050 3249 9052 3253 9005 TIME...MOT...LOC 2137Z 355DEG 4KT 3245 9044 DL
Special weather statement, Aug 5, 4:43 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 443 PM CDT FRI AUG 5 2011 MSZ038-039-046-052210- WINSTON MS-NOXUBEE MS-KEMPER MS- 443 PM CDT FRI AUG 5 2011 ...STRONG THUNDERSTORMS DEVELOPING BETWEEN LOUISVILLE AND GHOLSON... A CLUSTER STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM NEAR LOUISVILLE TO NEAR GHOLSON AT 442 PM CDT...MOVING SOUTHEAST AT 5 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN KEMPER...SOUTHERN NOXUBEE AND EASTERN WINSTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3304 8837 3278 8873 3310 8913 3323 8897 TIME...MOT...LOC 2142Z 336DEG 3KT 3310 8895 DL
Special weather statement, Aug 5, 4:56 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT FRI AUG 5 2011
MSZ031-033-052225-
OKTIBBEHA MS-LOWNDES MS-
456 PM CDT FRI AUG 5 2011
...GUSTY WINDS MOVING ACROSS THE GOLDEN TRIANGLE...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM STEENS TO 6 MILES WEST OF LONGVIEW AT 455 PM
CDT...MOVING SOUTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN LOWNDES AND OKTIBBEHA COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3331 8830 3330 8907 3351 8907 3356 8881
3356 8868 3351 8867 3352 8855 3355 8853
3352 8848 3358 8849 3360 8847 3362 8851
3363 8850 3367 8825
TIME...MOT...LOC 2155Z 335DEG 25KT 3352 8827 3336 8901
DLLocal storm report, Aug 5, 5:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM LIGHTNING 6 NW BRANDON 32.34N 90.07W
08/05/2011 RANKIN MS FIRE DEPT/RESCUE
LIGHTNING STRUCK NEAR A RESTAURANT AT DOGWOOD FESTIVAL IN
FLOWOOD. THREE PEOPLE WERE SHAKEN UP...BUT DID NOT
SUSTAIN SIGNIFICANT INJURIES.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:03 PM CDT | Special Weather Statement | JAN | Grenada | 32 min |
| Aug 4, 7:11 PM CDT | Special Weather Statement | JAN | Choctaw, Oktibbeha | 29 min |
| Aug 4, 7:13 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Noxubee, Oktibbeha, Winston | 47 min |
| Aug 4, 7:34 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 41 min |
| Aug 4, 7:47 PM CDT | Special Weather Statement | JAN | Kemper | 28 min |
| Aug 4, 7:51 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 54 min |
| Aug 4, 8:07 PM CDT | Special Weather Statement | JAN | Lauderdale | 43 min |
| Aug 4, 10:41 PM CDT | Special Weather Statement | JAN | Forrest | 29 min |
| Aug 5, 3:07 PM CDT | Special Weather Statement | JAN | Grenada | 28 min |
| Aug 5, 4:04 PM CDT | Special Weather Statement | JAN | Clay, Webster | 31 min |
| Aug 5, 4:16 PM CDT | Special Weather Statement | JAN | Lowndes | 29 min |
| Aug 5, 4:38 PM CDT | Special Weather Statement | JAN | Hinds | 27 min |
| Aug 5, 4:43 PM CDT | Special Weather Statement | JAN | Winston | 27 min |
| Aug 5, 4:56 PM CDT | Special Weather Statement | JAN | Lowndes, Oktibbeha | 29 min |
| Aug 5, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Winston | 54 min |
| Aug 5, 6:14 PM CDT | Special Weather Statement | JAN | Kemper | 31 min |
| Aug 5, 6:29 PM CDT | Special Weather Statement | JAN | Neshoba | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.